Alert archive / Utah / High Wind Watches in 2012
High Wind Watch 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Mar 29, 2012, 2:51 PM MDT. It took effect at Mar 31, 2012, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2012, 2:51 PM MDT (20:51 UTC)
- In effect from
- Mar 31, 2012, 9:00 AM MDT
- Expired
- Mar 30, 2012, 2:48 PM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
539 WWUS75 KSLC 292051 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT THU MAR 29 2012 UTZ003>005-015-016-300600- /O.NEW.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 251 PM MDT THU MAR 29 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA: THE SALT AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING: STRONG WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING AND CONTINUE INTO SATURDAY EVENING BEFORE A STRONG COLD FRONT CROSSES THE AREA. WINDS MAY BE STRONG BEHIND THE FRONT FOR A FEW HOURS SATURDAY NIGHT. * IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH PROFILE VEHICLES TRAVELING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
446 WWUS75 KSLC 300328 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 928 PM MDT THU MAR 29 2012 UTZ003>005-015-016-301200- /O.CON.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 928 PM MDT THU MAR 29 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA: THE SALT AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS... WEST CENTRAL AND SOUTHWEST UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING: STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP SATURDAY MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD FRONT APPROACHING THE AREA. WINDS MAY BE STRONG OUT OF THE WEST BEHIND THE FRONT FOR A FEW HOURS SATURDAY NIGHT. * IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH PROFILE VEHICLES TRAVELING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
857 WWUS75 KSLC 300937 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 337 AM MDT FRI MAR 30 2012 UTZ003>005-015-016-302230- /O.CON.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 337 AM MDT FRI MAR 30 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS... WEST CENTRAL AND SOUTHWEST UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. * TIMING: STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP LATE SATURDAY MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD FRONT APPROACHING THE AREA. WINDS MAY BE STRONG OUT OF THE WEST BEHIND THE FRONT FOR A FEW HOURS SATURDAY NIGHT. * IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH PROFILE VEHICLES TRAVELING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
954 WWUS75 KSLC 302048 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 PM MDT FRI MAR 30 2012 UTZ003>005-015-016-310600- /O.UPG.KSLC.HW.A.0006.120331T1500Z-120401T0600Z/ /O.NEW.KSLC.HW.W.0007.120331T1800Z-120401T0900Z/ SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...LEHI... PROVO...NEPHI...WENDOVER...SNOWVILLE...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD 248 PM MDT FRI MAR 30 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 3 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 3 AM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SALT LAKE AND TOOELE VALLEYS...THE SOUTHERN WASATCH FRONT...THE GREAT SALT LAKE DESERT AND MOUNTAINS...WEST CENTRAL AND SOUTHWEST UTAH. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH. * TIMING: STRONG SOUTH WINDS WILL DEVELOP LATE SATURDAY MORNING...THEN STRENGTHEN HEADING INTO SATURDAY AFTERNOON. THESE STRONG WINDS WILL CONTINUE SATURDAY EVENING AHEAD OF A COLD FRONT APPROACHING THE AREA. * IMPACTS: TRAVELERS ON EAST WEST ROUTES INCLUDING INTERSTATE 80 AND US ROUTE 6 SHOULD BE PREPARED FOR STRONG CROSS WINDS. VISIBILITY RESTRICTIONS IN BLOWING DUST...SAND AND SALT WILL BE POSSIBLE THROUGHOUT THE DAY SATURDAY. CAUTION IS URGED FOR HIGH PROFILE VEHICLES TRAVELING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 29, 1:32 PM MDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 29, 1:32 PM MDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 132 PM MDT THU MAR 29 2012 .SYNOPSIS...HIGH PRESSURE WILL BUILD INTO THE AREA TODAY INTO FRIDAY. A STRONG PACIFIC SYSTEM WILL CROSS THE AREA SATURDAY INTO SUNDAY. && .DISCUSSION...A WEAK DISTURBANCE CROSSING NEVADA THIS MORNING WILL QUICKLY MOVE ACROSS THE EASTERN GREAT BASIN THIS AFTERNOON. SOME SHOWER ACTIVITY IS NOTED JUST WEST OF THE NEVADA UTAH BORDER. AS THIS DISTURBANCE MOVES INTO THE LESS FAVORABLE ATMOSPHERIC PROFILE OVER UTAH...EXPECT SHOWERS TO DIMINISH. THE ONLY EXCEPTION WILL BE FAR NORTHWESTERN UTAH WHERE A FEW SHOWERS CANNOT BE RULED OUT. UPDATED TO ADD POPS TO THIS LOCATION FOR THE FIRST PERIOD. HIGH PRESSURE WILL REMAIN ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. A COLD PACIFIC SYSTEM IS EXPECTED TO APPROACH THE REGION SATURDAY. THE ASSOCIATED COLD FRONT IS CURRENTLY FORECAST TO CROSS NORTHERN UTAH LATE SATURDAY EVENING REACHING SOUTHERN UTAH BY SUNDAY AFTERNOON. PREFRONTAL 700MB TEMPERATURES NEAR 4 TO 6 C ARE FORECAST TO FALL TO -12 TO -14C BEHIND THE FRONT. THIS WILL CAUSE A LARGE CHANGE IN TEMPERATURES ACROSS THE AREA...A 30 TO 40 DEGREE DIFFERENCE IN MANY LOCATION. AHEAD OF THE FRONT....TEMPERATURES ARE EXPECTED TO GRADUALLY INCREASE WITH RECORD HIGHS EXPECTED BY SATURDAY. THE RECORD HIGH FOR SALT LAKE AIRPORT ON SATURDAY IS 78F. THE CURRENT FORECAST IS 80F. A TEMPERATURE OF 80F OR ABOVE HAS NEVER OCCURRED DURING THE PERIOD OF RECORD AT SLC DURING THE MONTH OF MARCH. THE CURRENT RECORD HIGH TEMPERATURE FOR THE MONTH OF MARCH IS 78F. THE FIRST OFFICIAL 80F TEMPERATURE ON RECORD IS APRIL 5TH. EARLY REVIEW OF 12Z GUIDANCE INDICATES VERY WARM TEMPERATURES CONTINUE TO LOOK LIKELY FOR SATURDAY. IN ADDITION TO THE VERY WARM TEMPERATURES...VERY STRONG WINDS ARE EXPECTED AHEAD OF THE FRONT. EARLY ANALYSIS OF THE 12Z NAM INDICATES 700MB WINDS OF 50 TO 60 KTS ARE WIDESPREAD ACROSS THE CWA BY SATURDAY AFTERNOON. THIS WOULD TRANSLATE TO WIND GUSTS IN EXCESS OF 60 MPH GIVEN THE WELL MIXED ATMOSPHERE. WILL LIKELY ISSUE A HIGH WIND WATCH WITH THE AFTERNOON PACKAGE FOR MUCH OF WESTERN AND SOUTHERN UTAH UNLESS THE REMAINDER OF THE 12Z GUIDANCE DIFFERS SIGNIFICANTLY FROM PREVIOUS RUNS. && .AVIATION...VFR CONDITIONS WITH VARIABLE HIGH CLOUDS TO PREVAIL AT KSLC THROUGHOUT THE PERIOD. SOUTH WINDS ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 19 AND 20Z...HOWEVER THERE IS A 20 PERCENT CHANCE THIS SHIFT WILL HOLD OFF AS LATE AS 22Z OR NOT OCCUR AT ALL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...KRUSE AVIATION...SEAMAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 29, 5:26 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 526 AM MDT THU MAR 29 2012 UTZ001>016-019>021-517-518-WYZ021-301130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 526 AM MDT THU MAR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SIGNIFICANT PACIFIC STORM SYSTEM WILL REACH THE GREAT BASIN OVER THE COMING WEEKEND. THE LEADING COLD FRONT WILL REACH NORTHWEST UTAH SATURDAY EVENING...THEN SWEEP THROUGH THE STATE LATE SATURDAY NIGHT AND SUNDAY MORNING. VERY STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF THE FRONT LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. THE STRONGEST WINDS WILL DEVELOP ACROSS THE WESTERN AND SOUTHERN VALLEYS...WITH HAZARDOUS TRAVEL CONDITIONS LIKELY DUE TO THESE HIGH WINDS. ISOLATED THUNDERSTORMS...WIDESPREAD PRECIPITATION AND RAPIDLY LOWERING SNOW LEVELS WILL OCCUR WITH PASSAGE OF THE FRONT. SNOW IS EXPECTED DOWN TO MOST VALLEY FLOORS BY SUNDAY MORNING. STRONG NORTHWEST WINDS WILL EXIST FOR A FEW HOURS BEHIND THE FRONT...BUT WILL DECREASE AS PRECIPITATION INCREASES DURING THE NIGHT. MOST NORTHERN AND CENTRAL MOUNTAIN LOCATIONS WILL RECEIVE SUBSTANTIAL SNOWFALL DURING THIS STORM. MUCH COLDER TEMPERATURES WILL FOLLOW FOR SUNDAY... WITH ONLY A MODEST INCREASE FOR MONDAY UNDER CLEARING SKIES. HIGH PRESSURE WILL RETURN FOR TUESDAY. DRY CONDITIONS WITH A WARMING REND ARE IN STORE FOR THE AREA...WITH THIS WARMING TREND CONTINUING BEYOND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Mar 29, 2:51 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT THU MAR 29 2012 UTZ001>016-019>021-517-518-WYZ021-300600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 251 PM MDT THU MAR 29 2012 ...WINTER STORM EXPECTED THIS WEEKEND... A STORM SYSTEM WILL BRING SIGNIFICANT CHANGES TO THE WEATHER THIS WEEKEND. AHEAD OF THE STORM...SATURDAY WILL BE VERY WARM WITH NEAR RECORD TEMPERATURES ACROSS MANY LOCATIONS. VERY STRONG SOUTHWEST WINDS...WITH GUSTS IN EXCESS OF 60 MPH...ARE POSSIBLE ACROSS THE REGION THROUGH SATURDAY AFTERNOON INTO SATURDAY NIGHT. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR THE EAST-WEST ORIENTED ROADWAYS DURING THAT TIME. SHOWERS AND EVEN A FEW THUNDERSTORMS WILL DEVELOP SATURDAY NIGHT AS THE COLD AIR ARRIVES. PRECIPITATION IS EXPECTED TO START AS RAIN IN THE VALLEYS...BEFORE CHANGING TO SNOW BY SUNDAY MORNING. GUSTY NORTHWEST WINDS MAY DEVELOP LATER SATURDAY NIGHT AND CONTINUE INTO SUNDAY. TEMPERATURES ON SUNDAY WILL BE 30 TO 40 DEGREES COLDER THAN SATURDAY. THOSE WITH OUTDOOR OR TRAVEL PLANS THIS WEEKEND SHOULD KEEP AN EYE ON THE WEATHER FORECAST AS THE STORM TIMING MAY STILL CHANGE. MONITOR NOAA WEATHER RADIO...YOUR FAVORITE MEDIA OUTLETS...AND WEATHER.GOV/SLC FOR ADDITIONAL INFORMATION. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
High Wind Watches in Utah, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.